MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088904
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the right vertebral artery using a neuron max 6f 088 long sheath (neuron max), an 8f non-penumbra sheath, and a non-penumbra guiding catheter.It was reported that the patient¿s right vertebral artery was stenotic.During the procedure, the physician used the 8f sheath to puncture the patient¿s femoral artery and then advanced the neuron max.Once the neuron max reached the abdominal aorta, an angiography tube was inserted to guide the neuron max into the target vessel.While advancing the neuron max into the target vessel, the physician experienced resistance; and subsequently, the physician broke the neuron max towards the mid to distal end inside the patient.Therefore, the neuron max was removed.The procedure was completed using a new neuron max and the same 8f sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned neuron max confirmed a fracture on the mid-shaft.Yield marks were present near the fractured location.This indicated that the device was kinked prior to fracture.If the device is advanced against resistance, damage such as a kink and subsequent fracture may occur.Further evaluation of the device revealed kinks throughout the catheter and an ovalization at the distal tip.Based on the returned condition, this damage was likely incidental to the complaint and may have occurred during packaging for the device return.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14458968
Report Number3005168196-2022-00221
Device Sequence Number4685469
Product Code DQY
UDI-Device Identifier00814548012179
UDI-Public814548012179
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2023
Device Catalogue NumberPNML6F088904
Device Lot NumberH10647
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005